Alert archive / California / Special Weather Statements in 2023
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Jun 25, 2023, 12:21 PM PDT for Trinity County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2023, 12:21 PM PDT (19:21 UTC)
- Expired
- Jun 25, 2023, 12:45 PM PDT
- In force
- 24 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 110 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WWUS86 KEKA 251921
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
1221 PM PDT Sun Jun 25 2023
CAZ107-108-251945-
Southern Trinity CA-Northern Trinity CA-
1221 PM PDT Sun Jun 25 2023
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TRINITY COUNTY
UNTIL 1245 PM PDT...
At 1220 PM PDT, Doppler radar was tracking strong thunderstorms near
Knob. These storms were nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Highway 36 east of Peanut.
LAT...LON 4048 12288 4045 12290 4045 12292 4043 12294
4042 12300 4040 12300 4039 12302 4037 12302
4035 12305 4035 12306 4028 12306 4026 12303
4025 12305 4034 12325 4062 12302 4049 12285
TIME...MOT...LOC 1920Z 222DEG 2KT 4045 12300
$$
RPAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 4:57 AM PDT, 7 hours 24 minutes earlier.
Area forecast discussion, Jun 25, 4:57 AM PDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
457 AM PDT Sun Jun 25 2023
.SYNOPSIS...Coastal clouds will persist through much of the week.
Across the interior, isolated to scattered thunderstorms are
expected again today, with decreasing storm chances occurring
during early to mid next week. Temperatures along the coast will
remain slightly below normal, while across the interior, much
warmer weather is expected during mid to late next week.
&&
.DISCUSSION...A weak upper trough has moved over the west coast
promoting cooler than normal temperatures across the interior
and weak onshore flow along the coast. The main impact of this
feature is a return of convective activity to higher terrain of
Trinity and Mendocino Counties where isolated to scattered
showers and thunderstorms will likely develop again later this
afternoon. Hi res modeled reflectivity depicts very similar
activity across the Sisikou County and the Yolla Bolly's but also
includes the Trinity Alps region as well. Storms are not expected
to be strong as shear values look weak but some small hail and
gusty winds are certainly possible. This pattern looks to continue
through Monday but GFS shows the general trough axis remaining
around NWCA through Tue but high pressure ridging moving in from
the west may mitigate any development on Tue. Upper heights are
then forecast to rise over the West Coast during mid to late week.
That evolution will support significantly warmer interior valley
high temperatures, particularly next Friday and Saturday, with
many inland valley locations forecast to warm into the upper 90s.
&&
.AVIATION...An upper low pressure system has aided in deepening the
marine layer along the coast. MVFR ceilings will persist at coastal
terminals with potential for lowering ceilings before sunrise.
Slight clearing and lifting ceilings could occur into the afternoon.
The marine layer is expected to compress into tonight, possibly
bringing IFR to LIFR ceiling conditions. VFR is expected for
interior regions with some potential for thunderstorms mostly over
high elevation areas of Trinity County, specifically around the
Trinity Alps and the Yolla Bollys.
&&
.MARINE...Northerlies are forecast to return and strengthen throughout
today. Advisory level winds and seas will develop by late this
morning. Some spots of potential gale force gusts may develop by
Monday afternoon in the lee of Cape Mendocino and Cape Blanco. Steep
seas will build along with the building northerlies into the middle
of next week.
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 3 PM Monday to 9 AM PDT Tuesday
for PZZ455.
Small Craft Advisory until 9 AM PDT Tuesday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 25, 3:22 AM PDT, 8 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Sun Jun 25 2023 CAZ101-103-104-106-109-110-112-113-115-261030- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Southern Lake- 322 AM PDT Sun Jun 25 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-111-114-261030- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- Northern Lake- 322 AM PDT Sun Jun 25 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105-261030- Del Norte Interior-Northern Humboldt Interior- 322 AM PDT Sun Jun 25 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 12:21 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
1221 PM PDT Sun Jun 25 2023
CAZ107-108-251945-
Southern Trinity CA-Northern Trinity CA-
1221 PM PDT Sun Jun 25 2023
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TRINITY COUNTY
UNTIL 1245 PM PDT...
At 1220 PM PDT, Doppler radar was tracking strong thunderstorms near
Knob. These storms were nearly stationary.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Highway 36 east of Peanut.
LAT...LON 4048 12288 4045 12290 4045 12292 4043 12294
4042 12300 4040 12300 4039 12302 4037 12302
4035 12305 4035 12306 4028 12306 4026 12303
4025 12305 4034 12325 4062 12302 4049 12285
TIME...MOT...LOC 1920Z 222DEG 2KT 4045 12300
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:40 PM PDT | Special Weather Statement | EKA | Trinity | 35 min |
| Jun 25, 1:18 PM PDT | Special Weather Statement | EKA | Trinity | 27 min |
| Jun 25, 1:23 PM PDT | Special Weather Statement | EKA | Trinity | 37 min |
| Jun 25, 2:12 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
| Jun 25, 2:35 PM PDT | Special Weather Statement | EKA | Trinity | 25 min |
| Jun 25, 2:46 PM PDT | Special Weather Statement | EKA | Mendocino | 29 min |
| Jun 25, 3:19 PM PDT | Special Weather Statement | EKA | Mendocino | 26 min |
| Jun 25, 4:00 PM PDT | Special Weather Statement | EKA | Siskiyou | 30 min |
| Jun 25, 4:02 PM PDT | Special Weather Statement | EKA | Trinity | 28 min |
| Jun 25, 4:49 PM PDT | Special Weather Statement | EKA | Trinity | 26 min |
Nearby
Special Weather Statements in California, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.